My daughter has been on the Omnipod since November and we absolutely love everything about it. Lately though, she has been itching and the skin under her pod is red all over. She has also had a little raised bump at the insertion site a couple of times. I am guessing that either it is just this batch of pods or maybe her skin is developing an intolerance to the adhesive. I see that there are a few skin barriers out there and wondered if anyone has had this issue and cleared it up using a skin barrier. If so, can you let me know which one you have used? Thanks:)
You might try using a physical barrier product, Iv heard of people putting pods on top of a tegaderm or iv3000 patch, or you could try using a wipe… Id probably start with something stronger than IVPrep, Have you tried Bard Barrier Wipes or Skin Prep?
You could just go right to using Skin-Tac H… disinfect/clean the area before using Bard/Skin Prep/Skin Tac… since they arent made for disinfection but more of a coating/barrier Truth be told id skip the Bard or Skin Prep and disnfect, then use two coats of Skin Tac H… (i use the liquid, so it be painted onto the skin… after the disinfectant dries)… Id use two coats… wait to dry between. it will dry tacky. than plop the pod over it…If you use Skin Tac… DO NOT JUST TRY TO RIP THE POD OFF… use an adhesive remover (Uni Solv, Remove, Detachol, Lemon Scented Nail Polish remover (acetone), Baby oil… wet the area around the pod with a remover and let it sit a few min before you try peeling the pod off… the barrier film left by these products may be enough to stop the redness… Youll still probably get a bump from the cannula but you can always (after cleaning up the site)… put on some neosporin or bacitracin on that bump, and it usually will go away in a day or two… if the Skin Tac doesnt work id just go right for a tegaderm or iv3000 and sandwitch the pod…probably would not cover the pod with the tegaderm or iv3000, just use it as a skin barrier…
Tell us how it goes
I haven’t tried this before but, why wouldn’t that liquid bandage (spray on stuff) work? It would probably be fairly inexpensive to use.
Our endo just recommended using Eucerin spray after taking off the Pods bc Caleb’s skin is starting to dry. He is having a similar reaction, although I was just ripping off his Pods. Since using Unisolve again, it’s a little better.
Her point was that the dryness of the skin is making it itch and this whole issue is compounding. I’m going to give it a try and follow this thread to hear other people’s suggestions.
I tried Cavilon barrier cream & Skin Tac and it did not help at all. We are on a new box of pods, but I suspect that it wasn’t limited to that batch because I have since gone on line and found lots of people who have had reactions to adhesives (not just the pod adhesive). We are using AmLactin on the sites after removing the pods and that heals the scaling really well. We used to just rip the pods off after soaking edges with alcohol wipes, but now we are using baby oil. Maddie is also fine after the pod change (at night) and the next morning; the itching seems to start later in the day and now I am wondering if maybe getting the adhesive wet it the shower in the morning might be leaving a sticky ooze that is irritating the skin. We are going to try covering the pod to keep it dry in the shower and see if that doesn’t help. It’s very frustrating because her A1C is perfect after leaving the shots behind and I really don’t want to have to go back to that. I’ll keep you posted on how it goes.
I absolutely think it has to do with the adhesive getting wet and then drying. Someone recommended drying them with a hairdryer. She does this with her DexCom sites and says it works wonders.
Could it be the soap getting stuck around the adhesive? Maybe she could try switching soaps and see if that helps. I used to react to certain soaps if I wore my watch in the shower - and even under my wedding ring.
That was REALLY a soap thing and not a moisture being trapped under the watch and ring thing??? I used to have a reaction because of a very wide wedding ring.
Okay, the new batch of pods isn’t any better and we are still getting itchy, red, scabby to welt-like marks under the pod. I am going to try the blowdrying suggestion a couple times a day and after she showers to see if it’s a moisture issue that can be dried up. She is using polysporin initially and following it up with AmLactin and Eucerin to help heal the sites. When they are as bad as the one she had yesterday it takes a lot longer and if we have to keep changing the pods every 2 days we are running out of healed sites to use (I can’t convince her to use arms- just tummy & back). It does make sense that if the skin is already dry and/or irritated then it is more prone to having an issue so we are trying really hard to keep the upcoming sites well moisturized. This is very frustrating! I will keep you posted on how the blowdryer works.
I’m pretty sure it was - and I’ve heard of other people having the same problem. I switched soap and haven’t had a problem since.